Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 93, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 28, 2014, 12:03 AM CDT for Franklin County, Wood County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 12:03 AM CDT (05:03 UTC)
- Expired
- Apr 28, 2014, 12:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Franklin County, TX, Wood County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:08 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1893 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 12:00 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 28, 12:00 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 AM CDT MON APR 28 2014 .AVIATION... MVFR/VFR FLIGHT CATEGORIES STILL PERSIST ACROSS MOST ARKLATEX TERMINALS THIS EVENING...BUT A LINE OF THUNDERSTORMS IS TRYING TO DEVELOP IN TEXAS AS THE DRY LINE BEGIN TO ADVANCE EASTWARD AGAIN. IF THIS LINE DOES FILL IN... ARKLATEX TERMINALS WILL LIKELY EXPERIENCE TEMPO IFR CONDITIONS AS TSRA ACTIVITY MOVES THROUGH. I WENT AHEAD AND ADDED SOME TEMPO TSRA INTO THE TEXAS TERMINALS...BUT AMD WILL BE COMMON IF WE HAVE TO ADJUST TIMING. TSRA IN LA AND AR TERMINALS WILL LIKELY BE ADDED LATER AS STORMS MOVE INTO THE AREA. ELEVEN && .PREV DISCUSSION... /ISSUED 1115 PM CDT SUN APR 27 2014/ DISCUSSION... JUST SENT OUT A QUICK UPDATE TO ADD TORNADO WATCH 105 IN EFFECT THROUGH 28/10Z. LINE OF CONVECTION BEGINNING TO RAPIDLY FIRE ACROSS PORTIONS OF EAST TEXAS AND SOUTHEAST OKLAHOMA. SHOULD SEE CONTINUED DEVELOPMENT ALONG WITH EASTWARD PROGRESSION OF THIS LINE OVERNIGHT. /05/ && .PREVIOUS POINT TEMPS/POPS... SHV 69 84 58 78 51 / 50 30 10 30 10 MLU 69 83 62 79 52 / 50 50 30 30 10 DEQ 58 79 48 72 46 / 50 10 10 10 10 TXK 65 83 55 75 48 / 60 20 10 20 10 ELD 68 82 57 78 49 / 70 40 20 30 10 TYR 62 84 54 76 49 / 30 10 10 10 10 GGG 66 83 56 77 50 / 40 10 10 10 10 LFK 69 87 60 81 52 / 30 20 10 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11
Hazardous weather outlook, Apr 27, 12:14 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1214 PM CDT SUN APR 27 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1214 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND PORTIONS OF NORTH LOUISIANA...AHEAD OF AN APPROACHING DRY LINE THAT WILL MIX EAST INTO EASTERN OKLAHOMA AND EASTCENTRAL TEXAS...AND A STRONG UPPER LEVEL STORM SYSTEM OVER THE CENTRAL PLAINS. THE AIR MASS HAS BECOME VERY UNSTABLE THIS AFTERNOON...WITH STRONG WIND SHEAR THAT WILL AID RAPID DEVELOPMENT AND ROTATION WITHIN THESE STORMS. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE...SOME OF WHICH MAY BE STRONG. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL LATE THIS AFTERNOON AND EVENING OVER SOUTHWEST ARKANSAS AND EXTREME NORTHERN LOUISIANA. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH LATE TONIGHT ACROSS SOUTHCENTRAL ARKANSAS AND NORTHCENTRAL LOUISIANA BEFORE WEAKENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP MONDAY OVER DEEP EAST TEXAS...NORTHCENTRAL LOUISIANA...AND POSSIBLY SOUTHCENTRAL ARKANSAS...AS THE DRY LINE MIXES EAST INTO THESE AREAS BY AFTERNOON. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER NORTHCENTRAL LOUISIANA...AS AN UNSTABLE AIR MASS AGAIN DEVELOPS WITH STRONG HEATING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES CAN NOT BE RULED OUT. THE SEVERE WEATHER THREAT SHOULD DIMINISH MONDAY EVENING AS THE STORMS PUSH EAST INTO THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 15
In the hours before
Local storm report, Apr 27, 6:59 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL QUITMAN 32.80N 95.44W
04/27/2014 M1.25 INCH WOOD TX BROADCAST MEDIA
PHOTOS FROM KLTV FACEBOOK VERIFIED HAIL REPORTS
&&
EVENT NUMBER SHV1400315
20Local storm report, Apr 27, 9:25 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 SE MOUNT PLEASANT 33.15N 94.95W
04/27/2014 M1.00 INCH TITUS TX BROADCAST MEDIA
PHOTOS FROM MARK SCIRTOS KLTV FACEBOOK PAGE CONFIRM
1.00 IN HAIL.
&&
EVENT NUMBER SHV1400316
20Local storm report, Apr 27, 9:43 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 SW OMAHA 33.16N 94.77W
04/27/2014 E1.00 INCH MORRIS TX BROADCAST MEDIA
PHOTO FROM MARK SCIRTO KLTV FACEBOOK PAGE CONFIRM 1.00
HAIL NEAR OMAHA TX
&&
EVENT NUMBER SHV1400317
20Special weather statement, Apr 27, 9:44 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 PM CDT SUN APR 27 2014
OKZ077-280330-
MCCURTAIN-
944 PM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1030 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...GLOVER...HOCHATOWN...MOUNT
HERMAN...PICKENS...RINGOLD...RUFE...SHERWOOD...SLIM...
SMITHVILLE...WATSON AND WRIGHT CITY...
AT 944 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
EAST OF CLOUDY TO SAWYER...OR ALONG A LINE EXTENDING FROM 24 MILES
SOUTHEAST OF CLAYTON TO 9 MILES EAST OF HUGO...MOVING NORTHEAST AT 40
MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
13Local storm report, Apr 27, 10:19 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1019 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL BATTIEST 34.40N 94.93W
04/27/2014 E1.00 INCH MCCURTAIN OK PUBLIC
REPORT OF 1.00 IN HAIL FROM GROCERY STORE IN BATTIEST.
&&
EVENT NUMBER SHV1400318
20Special weather statement, Apr 27, 11:41 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 PM CDT SUN APR 27 2014
ARZ059-OKZ077-TXZ096-097-280545-
BOWIE-LITTLE RIVER-MCCURTAIN-RED RIVER-
1141 PM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1245 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ARKINDA...FOREMAN AND WINTHROP...
AT 1141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF CLARKSVILLE...MOVING
NORTHEAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:07 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus, Wood | 53 min |
| Apr 27, 7:33 PM CDT | Tornado Warning | SHV | Camp, Morris, Titus | 27 min |
| Apr 27, 7:54 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Titus | 66 min |
| Apr 28, 1:12 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 63 min |
| Apr 28, 1:25 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Marion, Morris, Titus, Upshur | 50 min |
| Apr 28, 1:31 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 44 min |
| Apr 28, 2:03 AM CDT | Tornado Warning | SHV | Cherokee, Rusk | 57 min |
| Apr 28, 2:07 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 38 min |
| Apr 28, 2:40 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 50 min |
| Apr 28, 2:46 AM CDT | Tornado Warning | SHV | Panola, Rusk | 29 min |
| Apr 28, 3:19 AM CDT | Tornado Warning | SHV | Panola, Rusk, Shelby | 26 min |
| Apr 28, 3:31 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 59 min |
| Apr 28, 3:44 AM CDT | Tornado Warning | SHV | Panola, Shelby | 46 min |
| Apr 28, 5:27 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
| Apr 28, 6:45 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 45 min |
| Apr 28, 2:20 AM CDT | Lake Wind Advisory | SHV | Bienville, Caldwell, Claiborne, Grant, Jackson, LaSalle and 5 more | 9 hr |
| Apr 28, 3:10 AM CDT | Tornado Warning | SHV | Bossier, Caddo, Webster | 50 min |
| Apr 28, 3:48 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 57 min |
| Apr 28, 6:50 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Union | 55 min |
| Apr 28, 7:26 AM CDT | Areal Flood Advisory | SHV | Bienville, Caldwell, Grant, Jackson, Lincoln, Natchitoches and 5 more | 64 min |
| Apr 28, 8:24 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 36 min |
| Apr 28, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 60 min |
| Apr 28, 2:05 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.